I had the day off from work today, so I spent much of my time making necessary preparations for my weekend STEROID PARTY. I start my three day course of IV steroids on Friday morning. Experience has taught me I must be PREPARED for these events or "bad" things can happen!
First...I went to the grocery store as you can see by the picture. Steroids make me ravenous. So much so I have resorted to eating things in the past I would not feed a rat only because I had no REAL food in my house! I'm still sporting the extra weight I put on from the last round of IV steroids, unfortunately...you'd think that would be enough of a deterrent to keep me from buying junk food, but it's not. And it wouldn't matter if I only bought myself "health food" anyway...I'd just order out for pizza in my daze!
Second...I've got my emergency contact lists printed out just in case I get a bit "loopy" on the roids. Loopy for me has meant anything from sleeplessness for 48 hours to blatant psychotic symptoms. I ALWAYS try to avoid this! And, after all, there ARE drugs that help...I have my bottles filled.
Third...I have a strange (or perhaps not so strange) habit of needing to clean my house whenever I am going to be gone on vacation OR whenever there is a small chance I might be rendered incapacitated. This avoids much embarrassment later on if caring friends (or medics) have to enter my home for any reason...there's no need for anyone to see my laundry basket full of worn undies! And, yes...my mother DID teach me to always put on the "draws" without the holes in them if there's a chance someone might see them, too.
Fourth...and let this be a lesson for everyone...ALWAYS and I mean always shave your legs BEFORE getting that first dose of IV roids if there's a chance you might get loopy, too. I nearly needed a blood transfusion last year when I tried to do this (mostly out of boredom) following a course of steroids that made me "loopy" and sleepless!
Fifth...I've got the Tootsie Pop suckers laying out and ready to go. IV Solumedrol givesme a wickedly nasty taste in my mouth during (and after, too) infusion. It IS important to pack enough to share with your infusion nurse, however. Somehow it's OK for them to have a sucker if you're slurping on one, too!
As usual, I'll try to document the "highly eventful" thoughts that seep through my mind while getting my ROID RAGE on! But just in case I miss a day or two (You think I type mindless blather now? You should hear me on steroids!), might I suggest a great blog read over at:
Suzy is always good for a laugh or a tear over at "Bliss"!
I'll be sending the canary into the mine shaft first thing tomorrow morning...wish me luck!